3 doctors weighed in:
How soon after HIV infection can facial wasting, lipodystrophy, atrophy occur?
3 doctors weighed in

Dr. Joseph Eastern
Dermatology
1 doctor agrees
In brief: Now rare.
Hiv facial wasting is thought to be caused by some of the older HIV drugs, such as d4t and azt (zidovudine).
Since those drugs are no longer routinely used, facial atrophy is rarely seen these days. To answer your question, it usually became visible a few months after the drugs were started.

In brief: Now rare.
Hiv facial wasting is thought to be caused by some of the older HIV drugs, such as d4t and azt (zidovudine).
Since those drugs are no longer routinely used, facial atrophy is rarely seen these days. To answer your question, it usually became visible a few months after the drugs were started.
Dr. Joseph Eastern
Dr. Joseph Eastern
Thank
Dr. Dominic Riganotti
Internal Medicine - Infectious Disease
In brief: Years.
In general it takes years not months to develop.
The above conditions are less common now with the better meds but as the prior author said..The old meds it was common with. Most important..Find a good infectious disease doc to treat your hiv. I did all my training in boston and know all the best id docs there. Let me know if i can help you.

In brief: Years.
In general it takes years not months to develop.
The above conditions are less common now with the better meds but as the prior author said..The old meds it was common with. Most important..Find a good infectious disease doc to treat your hiv. I did all my training in boston and know all the best id docs there. Let me know if i can help you.
Dr. Dominic Riganotti
Dr. Dominic Riganotti
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors